Announcement

Collapse
No announcement yet.

diarrhea diagnosed... C-Diff

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • diarrhea diagnosed... C-Diff

    Hey everyone,

    You all might remember I posted a few weeks back about my incessant diarrhea. I'm onto week 3 now and I FINALLY have a diagnosis from the doctor. Apparently, I have C-Diff (clostridium difficile). This is some colon disease that you can get from too much antibiotics. (In march I was on antibiotics almost all month between having a bladder infection, a hydro/cysto, and bronchitis). I was wondering if any of you have ever contracted C-Diff? According to what I read online if you get C-Diff you can't go on antibiotics again for a full year... this terrifies me as I'm scheduled for another hydro in June, not to mention possible UTIs......

    Anyone ever get C-Diff before??? Your experiences would really help me out thanks.

  • #2
    I have never had C-diff myself, but have taken care of tons of patients who have had it. I have not heard that you can't take antibiotics if you have it, but there are only a few antibiotics that actually kill the C-diff bacteria. I am not a doctor, these are only things I have experienced or witnessed as a nurse. C-diff is also contagious and can really be dangerous amongst people whose immune symptoms aren't great. Really good handwashing and bathroom cleaning with bleach and antibacterial based products would be helpful. We use what is called contact isolation in the hospital. If I can share any other experiences with you, please PM me. I hope you feel better really soon.

    Hugs,
    Barb
    (Babs passed away in April 2009. We honor her memory and remember her fondly. - Jill O. ICN President & Founder)

    [SIZE="1"]Proud mama of a gift named Lindsey who taught me through her autism what is important in life:angel:
    :angel: IC Angel Volunteer Coordinator :angel:
    :) Contact me via PM or e-mail if you would like to help
    I have learned all about life in 3 words: It goes on! :D--Robert Frost
    PCOS 7/85
    RSD 7/94 :headbang:
    Endometriosis 9/98 :toilet:
    Antiphospholipid antibody syndrome 9/99
    Kidney stones--too many to count
    Factor V Leiden mutation 10/02
    IC 6/03 :evilsmile
    Deep Venous Thrombosis and Cellulitis 12/05 :loco: DVT and Greenfield Placed 3/14/08
    "Spirit is an invisible force made visible in all of life"--Maya Angelou
    "Ohana means family--no one gets left behind or forgotten." Stitch[/SIZE][/SIZE][/SIZE]

    Comment


    • #3
      I have never had C-diff myself either but my dad had it. He was in the hospital after hip surgery and then put in one of those places to work with him so he can walk again. Well he got the C-diff got better and then got it again. Three times and we took him out of there. It is very contagious, I think there was a outbreak in that place.

      I have never heard of not being able to take antibiotic again for a full year. I would ask your doctor about this, he should know.

      So sorry you have been so sick, hope you continue to feel better.
      Sending hugs, Trishann

      Comment


      • #4
        This is, actually, quite common and I've talked with many patients who have had this. They seemed to clear up reasonably quickly once they were identified and treated. Just remember... seriously contagious!!

        Jill
        Would you like to talk with someone about your IC struggles? The ICN now offers personal coaching sessions that include myself, Julie Beyer RD on the diet and Dr. Heather Howard on Sexuality. http://www.icnsales.com/icn-personal-coaching/

        Looking for books, magazines & reports on IC? Please visit the ICN Shop at: http://www.icnsales.com: Your ICN subscription & purchases in our shop support these message boards, chats and special events. BECOME AN ICN ANGEL TODAY!

        Please remember that the information on the ICN is provided with the understanding that ICN, its founder, staff, volunteers, and participants are not engaged in rendering medical or professional medical services. We cannot and do not give medical advice. Only your personal physician can do this for you.






        Comment


        • #5
          I just finished taking antibiotics for c.diff. I was on the antibiotic called clindamycin for about 2 weeks after a root canal. I ended up getting sick with a kidney infection and was in the hospital for it as well having what I thought was a stomach virus which it was not- it turned out to be c.diff. I was isolated and everyone who came in my room had to wear gowns and gloves. I was put on vancomycin and had to take it for an additional 10 days after I got home. I also have never head that you can go on antibiotics after being treated for it. Who told you this? This was my 4th bout with it over the years. The two drugs that use to treat it are vancomycin or flagyl. What did they put you on? Also be aware that even if your symptoms are gone and you have been treated for the prescibed amount of time, it is still possible to have a positive test result after you have finshed all the meds. Judith

          Comment


          • #6
            I have never heard of the no antibiotics for a year thing either (I am an RN on a med surg floor).

            We often give lactobacillus or culterelle for patients on long term or multiple antibiotics, to prevent C diff. It works the same way in the colon as it does to prevent vaginal yeast infections, by maintaining normal flora. Could you ask your doctor about this, especially around the time of your next surgery?
            32 years old

            former Med/Surg RN

            endometriosis x 13 years (with attempted/ failed complete removal in June 2008), IC diagnosed with cysto/hydrodistention April 2007, second cysto/hydro in June 2008

            Comment

            Working...
            X